BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Back to Search Results |
| Catalog Number |
28-N4-42-204-42U |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Failure to Seal (4070); Device Endoleak (4074)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Clinical Endoleak (4843)
| Date of Event |
12/26/2025
Type of Reportable Event
Death
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2026-00005 and device 2 is being reported under mdr-2247858-2026-00006.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
"death: this procedure was performed as additional, semi-emergency treatment for a type 1a endoleak associated with a relay plus stent-graft (28-m3 42 150 42 25 90u, lot#16124193), which was implanted in (b)(6) 2019.During the last tevar procedure, a chimney tevar was performed with an s.M.A.R.T.Stent (cordis) implanted.After performing an axillofemoral bypass during this procedure, a tx2 stent-graft (40 mm, cook) was implanted in the ascending aorta to prevent overexpansion.The proximal portion of the stent-graft was located at the st junction.After removing the delivery system of the tx2 stent-graft, an excluder leg stent-graft (gore, 16 mm × 13.5 cm) was delivered over the same guidewire used for the tx2 stent-graft until the excluder leg stent-graft aligned with the distal end of the tx2 stent-graft.While the excluder stent-graft remained unexpanded, this relay pro nsb stent-graft (28-n4-42-204-42u) was delivered to the tx2 stent-graft and deployed before the excluder stent-graft was deployed.The excluder stent-graft was then deployed.However, the excluder stent-graft was implanted more centrally than planned.Therefore, a balloon was inflated inside the excluder stent-graft and moved distally with the balloon still inflated.As a result, the excluder stent-graft was successfully moved.However, since the distal side of the excluder stent-graft did not cover the brachiocephalic trunk, another excluder leg stent-graft (gore, 16 mm × 13.5 cm) was deployed to cover the brachiocephalic trunk.After that, cardiac arrest occurred when a balloon was inflated inside the excluder stent-graft.A dc (direct current) defibrillator was used, but the patient died intraoperatively without undergoing thoracotomy.This procedure was an off-label use.There were no issues with the relay pro stent-graft that was implanted during this procedure.The cause of death is unclear and cannot be identified.Operation type: additional tevar to treat an endoleak.Blood loss: amount is unknown.Ancillary device used during the last tevar procedure: 28-m3 42 150 38 25 90u (lot#16124193).28-m3 42 150 38 25 90u (lot#17105022).28-m3 42 195 42 25 90u (lot#190125139).No image available due to hospital policy.Pre-case plan available upon request.No additional information available due to hospital policy.(tc#(b)(4))".Patient outcome: "the patient died.".
Additional Manufacturer Narrative
This complaint was involved with two devices.Device 1 is being reported under mdr-2247858-2026-00005 and device 2 is being reported under mdr-2247858-2026-00006.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system - device 1 (28-n4-42-204-42u) with final assembly lot# 2503040430 and relay plus (m3) thoracic stent-graft system - device 2 (28-m342150382590u) with final assembly lot# 161214193, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show device 1 received the required sterilization dose on (b)(6) 2025, and device 2 received the required sterilization dose on (b)(6) 2016.There were no nonconformances or reworks in relation to device 1 or 2.Review of the device history records showed no issues were found during the manufacture of the devices.As indicated in the narrative, ct imaging and additional information were not available for evaluation due to hospital policy.The patient underwent a tevar procedure to treat a thoracic type 1a endoleak associated with a relay plus device (28-m342150382590u) implanted in (b)(6) 2019.On (b)(6) 2025, semi-emergency treatment to treat the type ia endoleak was performed using a relay pro nbs device (28-n4-42-204-42u) along with several competitor devices.No issues were reported with the relay pro nbs device.The patient went into cardiac arrest during the procedure while a ballooning technique was being performed inside the second excluder stent-graft used in the case.The patient died intraoperatively without undergoing thoracotomy.This procedure was an off-label use.The type 1a endoleak could not be investigated since additional information was not available for the case.The root cause of the patient's death is undetermined.In conclusion, a review of the device history records showed no issues with the manufacture of the devices.The root cause of the type ia endoleak and the patient's death could not be determined.